Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Feb 3, 2019, 2:55 PM MST for Coconino County, Gila County, Yavapai County, Arizona. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2019, 2:55 PM MST (21:55 UTC)
- Expired
- Feb 3, 2019, 8:45 PM MST
- In force
- 6 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coconino County, AZ, Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 40 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 4:15 PM MST | FLASH FLOOD | 2 Sw Mcguireville, AZ | BEAVER CREEK ROSE 6.5 FT FROM 415 PM TO 7 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740
WGUS55 KFGZ 032155
FFWFGZ
AZC005-007-025-040345-
/O.NEW.KFGZ.FF.W.0003.190203T2155Z-190204T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
255 PM MST SUN FEB 3 2019
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Gila County in east central Arizona...
Yavapai County in west central Arizona...
Coconino County in north central Arizona...
* Until 845 PM MST
* At 251 PM MST, gauge reports on Wet Beaver Creek near Rimrock
indicate a large amount of water moving down the creek from heavy
rainfall overnight and today. This water will continue to flow
downstream to the confluence with the Verde River. Flash flooding
is already occurring.
* Some locations that will experience flooding include...
Camp Verde, Stoneman Lake, Mcguireville, Montezuma Well, Montezuma
Castle National Monument, Rimrock, Lake Montezuma, Wet Beaver Creek
Campground, V Bar V Visitors Center and Clear Creek Campgrounds.
This includes the following streams and drainages...Long Canyon...
Russell Wash...Dry Beaver Creek...Gaddis Wash...Pine Creek...Chasm
Creek...Rarick Canyon...Jacks Canyon...Corduroy Wash...Verde River...
Gap Creek...Strawberry Creek...Grief Hill Wash...Beaver Creek...Brady
Canyon...Rattlesnake Canyon...Bull Run Creek...Fossil Creek...
Horsetank Wash...West Clear Creek...Cold Water Creek and Walker
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3488 11144 3443 11144 3436 11178 3445 11185
3458 11193 3488 11155
$$
TPSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 3, 2:30 PM MST, 25 minutes earlier.
Area forecast discussion, Feb 3, 2:30 PM MST, 25 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 230 PM MST Sun Feb 3 2019 .SYNOPSIS...Moist southwest flow will keep unsettled and cool conditions going through Tuesday. A strong cold front should be moving across northern Arizona in the Tuesday night / Wednesday time frame, with accumulating snow possible above 6000 feet. Dry weather should return for thursday and Friday. && .DISCUSSION...Forecast models are in good agreement with the large scale pattern affecting northern Arizona through this Friday. For tonight and Monday. We will remain in southwest flow aloft during this period. Radars this afternoon showing plenty of rain showers moving from the Phoenix area through northern Gila county, these expected to continue through this evening. There is a trough and closed low currently off the west coast, the closed low to weaken and move through the Great Basin late Monday night. This feature is shown to deepen moisture profiles across northwest AZ and bring some light showers to Yavapai and Coconino counties. Tuesday and Wednesday- a more significant cold front is in the cards, with the frontal passage from west to east looking like Tuesday night / early Wednesday. Southwest flow to bring increasing wind speeds and moisture early Tuesday, with increasing dynamical lift with the front Tuesday night. Present indications are for accumulating snow at and above 7000 feet during the day Tuesday, then accumulating snow down to 6000 feet Tuesday night / early Wednesday. The cold pool aloft with the trough should be overhead Wednesday, with 500 mb temps in the -29 to -33 C range, meaning afternoon surface temps in the upper 20s F in the high country and additional snow showers. Stay tuned. Thursday and Friday - looking dry and mostly clear at this point as northwest flow aloft Thursday becomes westerly on Friday. Afternoon temps should be on a warming trend, overnight lows look below normal. && .AVIATION...For the 00Z Package...Isolated to scattered rain and high elevation snow showers will persist into the overnight hours becoming more numerous along the higher terrain on Monday. Localized IFR/LIFR conditions will become more widespread overnight with areas of low clouds and fog along and south of the Mogollon Rim. SW sfc winds 10-15 kts increasing to 15-25 kts with gusts 30-35 kts after 16Z Monday. Strongest winds along and northeast of the higher terrain. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered rain and snow showers will continue on Monday. Precipitation chances and amounts will increase on Tuesday with significant snow accumulations expected in the high country. Gusty southwest winds will persist over the next few days with gusts of 30 to 40 mph each day. Daytime temperatures will remain below normal. Wednesday through Friday...Rain and snow showers will persist on Wednesday before gradually diminishing as we head into Thursday. Well below normal high temperatures can be expected on Wednesday with a warming trend on Thursday and Friday. Gusty southwest winds will continue Wednesday before weakening Thursday and Friday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DL AVIATION...TPS FIRE WEATHER...TPS For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 7:32 AM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 3 hr |
| Feb 3, 9:40 AM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 11 hr |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.